SICE Journal of Control, Measurement, and System Integration
Online ISSN : 1884-9970
Print ISSN : 1882-4889
ISSN-L : 1882-4889
Special Issue on SICE Annual Conference 2019
A Study on Numerical Solutions of Hamilton-Jacobi-Bellman Equations Based on Successive Approximation Approach
Ichiro MARUTAShuhei NISHIDAKenji FUJIMOTO
Author information
JOURNALS FREE ACCESS

2020 Volume 13 Issue 3 Pages 157-163

Details
Abstract

This paper presents a numerical approach to solve the Hamilton-Jacobi-Bellman (HJB) equation, which arises in nonlinear optimal control. In this approach, we first use the successive approximation to reduce the HJB equation, a nonlinear partial differential equation (PDE), to a sequence of linear PDEs called a generalized-Hamilton-Jacobi-Bellman (GHJB) equation. Secondly, the solution of the GHJB equation is decomposed by basis functions whose coefficients are obtained by the collocation method. This step is conducted by solving quadratic programming under the constraints which reflect the conditions that the value function must satisfy. This approach enables us to obtain a stabilizing solution of problems with strong nonlinearity. The application to swing up and stabilization control of an inverted pendulum illustrates the effectiveness of the proposed approach.

Information related to the author
© 2020 The Society of Instrument and Control Engineers
Previous article
feedback
Top